• Kate Kate
    February 18, 2011
    Chemo smell is the worst side effect. Cancer center hasn't heard that one but when I googled it others said they had. Putrid. Moth balls and bad cologne as one person put it. Anyone else? Any tips?
    Kate Kate
    February 18, 2011
    Generally, most other people can't smell it, although my daughter can. It sticks to everything, comes in with every breeze. You can eat for a few short minutes before it catches up then everything, including water, tastes like it. Really foul. Turns the stomach. Eager to hear anything more on this. Thank you so much. READ MORE

FROM OUR EXPERTS

  • PJ Hamel
    Health Guide
    February 18, 2011
    PJ Hamel
    Health Guide
    February 18, 2011

    Are you talking about others being able to "smell chemo" around someone who's having treatment? Or the patient herself, having the "chemo smell" in her nose all the time? If the latter, then it's no doubt related to "chemo taste," which gives you that "tin can" taste in your mouth all the time. And unfortunately, there's no drug you can take and not much you can do about it except simply get through it. Maybe lots of fresh air would help? Sucking on hard candies does seem to help some women with chemo taste; maybe it would help with "chemo smell" as well? Sorry we can't offer more definitive help, this is a tough one... PJH


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.